Flagyl and Itchy skin

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ria123
Regular Member


Date Joined Aug 2008
Total Posts : 336
   Posted 4/20/2010 9:12 PM (GMT -6)   
I'm starting to get itchy from the flagyl i am taking. Has anyone else experienced this from this medication?
Thanks.

Razzle
Veteran Member


Date Joined Aug 2007
Total Posts : 4027
   Posted 4/21/2010 2:41 AM (GMT -6)   
Itching from Flagyl may be a herx or a sensitivity to the drug. Urticaria (hives) is a known side-effect.
-Razzle
Chronic Lyme Disease, Chronic Bartonella (clinical dx only), Gluten & Sulfite Sensitivity, Many Food/Inhalant/Medication/Chemical Allergies & Intolerances, Asthma, Gut issues (dysmotility, non-specific inflammation), UCTD ("Secondary Lupus-Like Syndrome"), Osteoporosis, chronic Lymphopenia, etc.; G-Tube; Currently weaning off TPN.
Meds:  Pulmicort, IV Doxycycline, Heparin (to flush PICC line), Claritin, Singulair, Domperidone, Colloidal Silver (topically & nasally), probiotics, Liver support herbs, Ailanthus, digestive enzymes, homeopathy.


betterhealth
Regular Member


Date Joined Mar 2010
Total Posts : 230
   Posted 4/21/2010 8:29 AM (GMT -6)   
I have an alergic reaction to Cipro, Flagyl and IV-Rocephin which includes itching and hives. It has not prevented me from completing the treatment course on these meds and seems to be less of an issues after my body has had a few days to adjust to the medication.
Peace and Healing
Lyme Disease - Doxycyline, IV-Rocephin, Amoxicillin, Azithromycin.
 
 


ria123
Regular Member


Date Joined Aug 2008
Total Posts : 336
   Posted 4/21/2010 8:30 AM (GMT -6)   
Thank you. : )

achievinggrace
Veteran Member


Date Joined Nov 2009
Total Posts : 2380
   Posted 4/21/2010 8:39 AM (GMT -6)   
Hi Ria, I sent you an e-mail, but I'll repeat here to share the info with others.

If your itchy with a rash and hives, then that's an allergic reaction.

If you can't see the itch and maybe it feels like things are crawling under your skin, that is probably nerve involvement. Flagyl is a cyst buster. The bacteria build the cysts they hide in out of anything that is available. That can be, for example, your nerve sheath material. When the Flagyl starts to bust open the cysts, your body registers the nerve sheath material as part of the "the enemy". So your immune system will attack nerve sheath material in general and you get the itchy heeby jeebies.

It is hard to see anything involving your nerves or neurological function as a good sign, but it really is. It means those cysts are getting broken up and your body is fighting the good fight.

Hope the itchiness goes away soon.

ria123
Regular Member


Date Joined Aug 2008
Total Posts : 336
   Posted 4/21/2010 8:42 AM (GMT -6)   
Thanks Achievngrace I got your email. I just wrote you back.. : )

betterhealth
Regular Member


Date Joined Mar 2010
Total Posts : 230
   Posted 4/21/2010 8:57 AM (GMT -6)   
Ria,

Just curious, do you experience any numbness as a symptom of lyme?
Numbness has been a significant issue for me and I have read about this being a potential side effect from Flagyl.
I'm still not exactly sure what is causing my neuropathy or how to get rid of it.
Peace and Healing
Lyme Disease - Doxycyline, IV-Rocephin, Amoxicillin, Azithromycin.
 
 


ria123
Regular Member


Date Joined Aug 2008
Total Posts : 336
   Posted 4/21/2010 8:59 AM (GMT -6)   
I did have numbness that was my first sign. But I dont experience that any more. do you have babs as well as lyme.

betterhealth
Regular Member


Date Joined Mar 2010
Total Posts : 230
   Posted 4/21/2010 9:11 AM (GMT -6)   
My most recent bloodwork shows no co-infections but, I still have six bands positive on my western blot. I do suspect that I may have had babesia when I first became ill last June because my initial symptoms of high fever, chills, nightsweats and darkend urine are all consistant with babs.

My numbness started in my chest and armpits and a week late while in the hospital I got bells palsy. Over time it has spread into my back, arms, legs and face. It drives me nuts and now seems to be causing weakness and fatigue in my extremeties and is causing some difficulty with walking.

I just started back on abx, so I'm hoping that I'll see some improvement soon. What's going on with your lyme treatment? Do you feel like you are making any progress?
Peace and Healing
Lyme Disease - Doxycyline, IV-Rocephin, Amoxicillin, Azithromycin.
 
 


ria123
Regular Member


Date Joined Aug 2008
Total Posts : 336
   Posted 4/21/2010 9:19 AM (GMT -6)   
Hope you see improvement soon. Yes I am sticking with my doctor and his knowledge of Lyme Meds,, so far he has been right on.
The numbness will get better once you hit on the right medication. Has the Bells gotten better for you. I'm so sorry to hear you went through all of that.

betterhealth
Regular Member


Date Joined Mar 2010
Total Posts : 230
   Posted 4/21/2010 9:50 AM (GMT -6)   
The Bells Palsy had resolved quickly after a week or two on doxycycline. Good luck with your treatment, hope that you are feeling better soon.
Peace and Healing
Lyme Disease - Doxycyline, IV-Rocephin, Amoxicillin, Azithromycin.
 
 


ria123
Regular Member


Date Joined Aug 2008
Total Posts : 336
   Posted 4/21/2010 10:00 AM (GMT -6)   
Thank you. I hope all this goes away for you too.. : )
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 02, 2014 4:27 PM (GMT -6)
There are a total of 2,207,473 posts in 245,715 threads.
View Active Threads


Who's Online
This forum has 155518 registered members. Please welcome our newest member, little-devil.
442 Guest(s), 11 Registered Member(s) are currently online.  Details
Alcie, foretexas, palpit, Bob2224, NewspaperLover, Saraj, Old Mike, FLBeachgal, Longhornsfan42, An38, Sunny13


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer